5 doctors weighed in:

Is it normal to lose weight after taking symbyax (fluoxetine and olanzapine) for eight years?

5 doctors weighed in
Dr. Alan Ali
Psychiatry
4 doctors agree

In brief: Symbiax

Combination of prozac/zyprexa in short run can cause weight gain, depending on the dose.
However, I have several patients on the medication for several months that told me they have maintained their wt. Or lost some, when their moods have been stable for some time, while they maintain healthy life-style changes.

In brief: Symbiax

Combination of prozac/zyprexa in short run can cause weight gain, depending on the dose.
However, I have several patients on the medication for several months that told me they have maintained their wt. Or lost some, when their moods have been stable for some time, while they maintain healthy life-style changes.
Dr. Alan Ali
Dr. Alan Ali
Thank
Dr. Martin Raff
Internal Medicine - Infectious Disease
1 doctor agrees

In brief: Maybe

This drug combination has been implicated in weight gain in about 14% of those using it, but a smaller percentage have experienced weight loss.
If this has been a slowly progressive loss over time it may be ok, but if more recent and rapid you probably should be thoroughly reevaluated by your primary care doctor. Good luck and wish you well.

In brief: Maybe

This drug combination has been implicated in weight gain in about 14% of those using it, but a smaller percentage have experienced weight loss.
If this has been a slowly progressive loss over time it may be ok, but if more recent and rapid you probably should be thoroughly reevaluated by your primary care doctor. Good luck and wish you well.
Dr. Martin Raff
Dr. Martin Raff
Thank
Get help from a real doctor now
Dr. Eric Weisman
Board Certified, Neurology
33 years in practice
9M people helped
Continue
111,000 doctors available
Read more answers from doctors